MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the returned device was fractured approximately 148.0 cm from the hub.The reported complaint did not involve device functionality; therefore, no functional testing was performed.Conclusions: evaluation of the returned device revealed the px slim was fractured on its distal tip.This damage typically occurs if the device is forcefully retracted against resistance.It was reported that the distal tip of the device was stuck to the packaging.If the device became stuck this would likely contribute to the reported resistance.The device being stuck could not be confirmed and root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the physician noticed that the tip of the px slim delivery microcatheter (px slim) was stuck to the material of the cover upon removal from the packaging.The damage to the px slim occurred prior to use and, therefore, the px slim was not used in the procedure.The procedure was completed using a new px slim.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8032927
Report Number3005168196-2018-02045
Device Sequence Number1464181
Product Code DQY
UDI-Device Identifier00814548016412
UDI-Public00814548016412
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2019
Device Catalogue NumberPXSLIM045
Device Lot NumberF71362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005